Non-autonomous approximations governed by the fractional powers of damped wave operators. (English) Zbl 1415.35178

Summary: In this article we study non-autonomous approximations governed by the fractional powers of damped wave operators of order \(\alpha \in (0,1)\) subject to Dirichlet boundary conditions in an \(n\)-dimensional bounded domain with smooth boundary. We give explicitly expressions for the fractional powers of the wave operator, we compute their resolvent operators and their eigenvalues. Moreover, we study the convergence as \(\alpha\nearrow 1\) with rate \(1-\alpha\).


35L20 Initial-boundary value problems for second-order hyperbolic equations
35L05 Wave equation
35B40 Asymptotic behavior of solutions to PDEs
35R11 Fractional partial differential equations
Full Text: Link


[1] H. Amann; Linear and Quasilinear Parabolic Problems. Volume I: Abstract Linear Theory, Birkh¨auser Verlag, Basel, 1995.
[2] D. A. Benson, S. W. Wheatcraft, M. M. Meerschaert; Application of a fractional advectiondispersion equation, Water Resour. Res., 36 (2000), 1403-1412.
[3] F. D. M. Bezerra, A. N. Carvalho, J. W. Cholewa, M. J. D. Nascimento; Parabolic approximation of damped wave equations via fractional powers: Fast growing nonlinearities and continuity of the dynamics. J. Math. Anal. Appl., 450 (2017), 377-405. · Zbl 1356.35141
[4] F. D. M. Bezerra, A. N. Carvalho, T. D lotko, M. J. D. Nascimento; Fractional Schr¨odinger equation; solvability, asymptotic behaviour and connection with classical Schr¨odinger equation, J. Math. Anal. Appl., 457 (1) (2018), 336-360.
[5] S. M. Bruschi, A. N. Carvalho, J. W. Cholewa, T. D lotko; Uniform exponential dichotomy and continuity of attractors for singularly perturbed damped wave equations, J. Dynam. Differential Equations 18 (2006), 767-814. · Zbl 1103.35020
[6] J. W. Cholewa, T. D lotko; Fractional Navier-Stokes equation, Discrete Contin. Dyn. Syst. Ser. B, 23 (8) (2018), 2967-2988. · Zbl 1414.35147
[7] J. W. Cholewa, T. D lotko; Remarks on the powers of elliptic operators, Rev. Mat. Complut., 13 (2000), 1-12.
[8] T. Caraballo, A. N. Carvalho, J. A. Langa, F. Rivero; Existence of pullback attractors for pullback asymptotically compact processes, Nonlinear Anal., 72 (2010), 1967-1976. · Zbl 1195.34086
[9] T. Caraballo, A. N. Carvalho, J. A. Langa, F. Rivero; A non-autonomous strongly damped wave equation: Existence and continuity of the pullback attractor, Nonlinear Anal., 74 (2011), 2272-2283. · Zbl 1213.35121
[10] T. Caraballo, A. N. Carvalho, J. A. Langa, F. Rivero; Some gradient-like non-autonomous evolution processes, Internat. J. Bifur. Chaos, 20 (9) (2010), 2751-2760. · Zbl 1202.35122
[11] A. N. Carvalho, J. W. Cholewa, T. D lotko; Damped wave equations with fast growing dissipative nonlinearities, Discrete Contin. Dyn. Syst., 24 (4) (2009), 1147-1165. · Zbl 1178.35264
[12] A. N. Carvalho, J. A. Langa, J. C. Robinson; Attractors for Infinite-dimensional Nonautonomous Dynamical Systems, Applied Mathematical Sciences 182, Springer-Verlag, 2012.
[13] A. N. Carvalho, M. J. D. Nascimento; Singularly non-autonomous semilinear parabolic problems with critical exponents and applications, Discrete Contin. Dyn. Syst. Ser. S, 2 (3) (2009), EJDE-2019/72FRACTIONAL POWERS OF WAVE OPERATORS19
[14] M. Pan, L. Zheng, F. Liu, C. Liu, X. Chen; A spatial-fractional thermal transport model for nanofluid in porous media, Appl. Math. Model., 53 (2018), 622-634.
[15] A. Pazy; Semigroups of Linear Operators and Applications to Partial Differential Equations, Springer-Verlag, New York, 1983. · Zbl 0516.47023
[16] P. E. Sobolevski˘ı; Equations of parabolic type in a Banach space, Amer. Math. Soc. Transl., 49 (1966), 1-62.
[17] C. Sun, D. Cao, J. Duan; Non-autonomous dynamics of wave equations with nonlinear damping and critical nonlinearity, Nonlinearity, 19 (11) (2006), 2645-2665. · Zbl 1113.35133
[18] H. Triebel; Interpolation Theory, Function Spaces, Differential Operators, Veb Deutscher Verlag, Berlin 1978
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.